Where from here (disappointing results)
Dec 8, 2006
After ten months on Kaletra and Combibivir, my viral load is good: undetectable. However, my CD4 has not climbed above the 274 level it was six months ago. (It was 167 when I started on the meds ten months ago. It was 274 four months after. And now 274 again this week.)
The other disappointing news are related to my blood analysis, the bad news being: Total WBC 3.55 L *10^3/mm3; RED BLOOD CELLS 3.65 L *10^6/mm3; HEMOGLOBIN 13.8 L g/dL; HEMATOCRIT 39.0 L %; Mean Cell Volume 106.8 H fl; Mean Cell Hemoglobin 37.8 H pg; Netrophils 1999 L /mm3; Lymphocytes 1189 L / mm3 and Platelet Count 148 L 10^3/m3. With a comment "Abnormal RBC morphology observed - Anisocytosis"
I live overseas, have to take care of myself. I do my lab work and get my meds in a third country. So, your advice at this juncture would be very much appreciated.
Is a CD4 of 274, with no improvement over the past five months, acceptable results? Or, should I be trying something to get the CD4 to improve closer to the average range it should be in?
Are the deficient blood count and analysis ares something I should be concerned about? Is there anything I should be doing, supplements or medicines I should be taking?
(( A bit of background: Male, caucasion; 45 yrs of age, 145 lb, 5'11; weight steady since age of 20; fairly muscular build; no recent illnesses. Infected in May 2005; had a very long acute infection period lasting from May '05 to September'05, featuring high fevers, swollen glands and severe headaches. CD4 was around 380 in Oct. '05 and viral load 20,000, which were improvements over earlier results of CD4 320 and viral load 50,000. In February '06 had surprisingly deteriorated to a CD4 of 167 and viral load of 72,000. Went on Kaletra and Combivir - - actually Thai version called Combid.)
Response from Dr. Holodniy
Another important number to follow if you can get it is the CD4 percent. I suspect if you were to have those percentages that despite no net change in absolute number your percentage has continued to increase. Your absolute number is blunted by virtue of the fact that your WBC and total lymphocyte count are low. You still have had a 100 cell increase, which is the average increase we see in people who start meds. So I don't think things are that gloomy. All your red blood cell tests are low, most likely as a result of the AZT in the combivir. They are not signficantly low and could fall some more or remain at this mildly low level. Some people experience fatigue associated with AZT associated anemia.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Regular Blood Testing Picks Up Some Abnormalities Caused By Hiv
- Can A Cbc Tell If There Is Hiv On A Person Who Has Not Been Tested For Hiv?
- Is It Difficult For A Man To Contract Hiv From A Woman Through Normal Vaginal Intercourse?
- Highest Hiv Population
- What If You Drink And Eat After A Person That Has Hiv And Aids?
- How Often Should I Get A Hep A Shot?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.